[Skip to Content]
Access to paid content on this site is currently suspended due to excessive activity being detected from your IP address 54.156.39.245. Please contact the publisher to request reinstatement.
[Skip to Content Landing]
Article
March 1956

LOS ANGELES DERMATOLOGICAL SOCIETY

AMA Arch Derm. 1956;73(3):295-300. doi:10.1001/archderm.1956.01550030097024

This article is only available in the PDF format. Download the PDF to view the article, as well as its associated figures and tables.

Abstract

Insulin Lipodystrophy. Presented by Dr. Anker K. Jensen.

A 71-year-old white woman was seen on March 31, 1955, presenting a dermatitis on her hands and some depressed areas on the thighs and abdomen.

She has had diabetes since 1950 for which she received injections of insulin given in the anterior surface of both thighs.

About two years ago she noticed that the fat seemed to be disappearing from the lateral surfaces of both thighs, until now "it feels as if the skin was attached to the bone," and six months ago a similar condition started on the anterior surface of both thighs and on the lower abdomen.

Twenty years ago for a period of seven or eight years she wore a metal brace for a kidney support.

Physical examination reveals a depressed area on the lateral surface of each upper thigh about 2 in. wide and 8 in. long. The

First Page Preview View Large
First page PDF preview
First page PDF preview
×